Alert archive / Texas / High Wind Warnings in 2024
High Wind Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this high wind warning at Mar 16, 2024, 6:23 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 16, 2024, 6:23 AM CDT (11:23 UTC)
- Expired
- Mar 16, 2024, 7:17 AM CDT
- In force
- 54 min
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 6:36 AM CDT | TSTM WND GST 54 | 2 Se Flour Bluff, TX | Mesonet station XLAG Laguna Shores measured marine wind gusts of 41-54 mph between 6:36 AM to 7:26 AM CDT with max of 54 occurring at 7:01 AM. |
| Mar 16, 7:07 AM CDT | NON-TSTM WND GST 58 | 1 Ese Cc Nas, TX | AWOS station KNGP C. Christi NAS. |
| Mar 16, 7:25 AM CDT | TSTM WND GST 44 | 9 Sse Ingleside, TX | Tempest weather station measured a marine wind gust of 44 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
965 WWUS74 KCRP 161123 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 623 AM CDT Sat Mar 16 2024 TXZ242>244-342>344-442-443-161300- /O.NEW.KCRP.HW.W.0003.240316T1123Z-240316T1300Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Kleberg Islands- Nueces Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, Ingleside, Aransas Pass, and Port Aransas 623 AM CDT Sat Mar 16 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...East winds gusting to 50 mph. * WHERE...Inland Kleberg, Inland Nueces, Inland San Patricio, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Kleberg Islands and Nueces Islands Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
1 follow-up statement
369 WWUS74 KCRP 161217 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 717 AM CDT Sat Mar 16 2024 TXZ242>244-342>344-442-443-161330- /O.CAN.KCRP.HW.W.0003.000000T0000Z-240316T1300Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Kleberg Islands- Nueces Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, Ingleside, Aransas Pass, and Port Aransas 717 AM CDT Sat Mar 16 2024 ...HIGH WIND WARNING IS CANCELLED... $$ BF
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this high wind warning went out at Mar 16, 2:17 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Mar 16, 2:17 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 217 AM CDT Sat Mar 16 2024 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (Today through Sunday) Issued at 208 AM CDT Sat Mar 16 2024 Convection is ongoing early this morning associated with a mid-level shortwave progressing across the region. The bulk of the convection is south of the area, though scattered activity has developed through the coastal bend as the wave lifts. Activity south of the area could lift into Kleberg and Nueces counties before sunrise this morning and with very slow motions, would bring some flash flood concerns. Cold front appears to be drapped across the forecast area from near Victoria to near Laredo with the convection remaining mainly south of the boundary. Will expect this activity to continue to move east and northeast through the early morning hours. Some guidance indicates additional activity developing west near Laredo toward sunrise and persisting through the late morning hours. Will hold onto PoPs for this, but expect a decrease in activity in the afternoon hours as we are between the early shortwave and another shortwave that will impact the area into this evening and overnight. Once again with the evening/overnight convection we could see some strong to severe storms and locally heavy rainfall. We are in a slight risk for both severe and excessive rainfall through early Sunday morning. Warming temperatures today will result in CAPE over the region back in the 1-2k J/KG range with lapse rates of 7-8 C/km. The stalled cold front and shortwave should be sufficient forcing for the convection. Rainfall totals for the remainder of this weekend overall less than 2 inches, though locally higher amounts will be possible with the slow motion of the convection. && .LONG TERM... (Sunday night through next Friday) Issued at 208 AM CDT Sat Mar 16 2024 The stalled front should finally get a push out of the area on Sunday to largely end rain chances by the end of the day, though will hold onto some low PoPs along the Rio Grande with some convection possible developing in the high terrain west of the River. The mid/upper level pattern does not break early in the period with the cut off low persisting over the southwest US. It's not until mid-week that it finally kicks out and will push another cold front through the area on Thursday. We'll see off and on rain chances (mainly low end rain chances through the week, but the best chance will be Wednesday just ahead of the front. Temperatures drop off for Monday and Tursday with highs only in the 60s. By Thursday we're back above normal (into the 80s for a lot of the area. This continues into Friday despite the cold front. && .AVIATION... (06Z TAFS) Issued at 1215 AM CDT Sat Mar 16 2024 A mixed bag in the TAF forecast this period. Showers and thunderstorms will be possible throughout the period. Have tried to give some indication of timing, but confidence is low as to the exact timing for all sites. Flight categories are low through the overnight hours, but should increase during the day. Though out west, have temporarily returned to VFR at LRD, expect them to settle back into an MVFR conditions. && .MARINE... Issued at 208 AM CDT Sat Mar 16 2024 Light to moderate southeasterly winds persist through early Sunday across the waters. A cold front pushes through Sunday with strong northeasterly winds developing by Monday with small craft advisories likely to be needed. Showers and thunderstorms are expected this morning and again tonight. Weak to moderate easterly flow is expected by Tuesday with onshore flow developing again by Wednesday. This will persist through the remainder of the period. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 83 67 80 61 / 30 60 50 10 Victoria 78 65 75 57 / 50 70 60 10 Laredo 81 67 79 60 / 70 80 40 30 Alice 83 66 79 59 / 40 70 50 10 Rockport 78 67 77 61 / 30 60 60 10 Cotulla 79 66 75 59 / 70 80 50 10 Kingsville 83 67 80 61 / 30 60 50 10 Navy Corpus 75 67 77 62 / 30 60 60 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...PH/83 LONG TERM....PH/83 AVIATION...PH
In the hours before
Special weather statement, Mar 16, 1:56 AM CDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
156 AM CDT Sat Mar 16 2024
TXZ245>247-346-347-160745-
Coastal Calhoun TX-Inland Calhoun TX-Coastal Refugio TX-
Inland Refugio TX-Coastal Aransas TX-
156 AM CDT Sat Mar 16 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CALHOUN...NORTHEASTERN
ARANSAS AND EAST CENTRAL REFUGIO COUNTIES THROUGH 245 AM CDT...
At 156 AM CDT, Doppler radar was tracking a strong thunderstorm near
Seadrift, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Lavaca, Seadrift, Port Oconnor, Alamo Beach, Green Lake,
Indianola, Magnolia Beach, Tivoli, Aransas National Wildlife Refuge,
Long Mott, and Austwell.
This includes US Highway 87 between mile markers 836 and 840.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2823 9685 2842 9695 2868 9664 2864 9661
2862 9662 2860 9661 2858 9661 2859 9662
2858 9662 2858 9664 2857 9660 2861 9656
2857 9656 2856 9653 2852 9650 2848 9643
2844 9640
TIME...MOT...LOC 0656Z 235DEG 20KT 2841 9678
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EMFSpecial weather statement, Mar 16, 1:58 AM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
158 AM CDT Sat Mar 16 2024
TXZ242-342-442-160745-
Kleberg Islands TX-Coastal Kleberg TX-Inland Kleberg TX-
158 AM CDT Sat Mar 16 2024
...STRONG THUNDERSTORMS WILL IMPACT KLEBERG COUNTY THROUGH 245 AM
CDT...
At 158 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Malaquite Beach to near
Riviera. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Riviera Beach, Riviera, Ricardo, Malaquite Beach, and Loyola Beach.
This includes US Highway 77 between mile markers 698 and 708.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central Texas.
&&
LAT...LON 2726 9799 2726 9806 2741 9804 2755 9721
2724 9732 2725 9736 2728 9735 2727 9737
2724 9737 2726 9745 2725 9749 2724 9749
2723 9754 2724 9763 2728 9765 2726 9773
2728 9778 2725 9783 2724 9792 2721 9798
TIME...MOT...LOC 0658Z 244DEG 19KT 2738 9746 2726 9788
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EMFSpecial weather statement, Mar 16, 2:44 AM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
244 AM CDT Sat Mar 16 2024
TXZ242-342-442-160830-
Kleberg Islands TX-Coastal Kleberg TX-Inland Kleberg TX-
244 AM CDT Sat Mar 16 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL KLEBERG COUNTY THROUGH
330 AM CDT...
At 243 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Malaquite Beach to near
Riviera Beach. These storms were nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Riviera Beach, Riviera, Ricardo, Malaquite Beach, and Loyola Beach.
This includes US Highway 77 between mile markers 700 and 708.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2740 9793 2755 9726 2738 9725 2724 9731
2724 9735 2728 9736 2727 9737 2724 9737
2726 9745 2725 9749 2724 9749 2724 9750
2723 9754 2724 9763 2728 9765 2726 9773
2728 9778 2725 9783 2724 9792 2722 9797
TIME...MOT...LOC 0743Z 292DEG 2KT 2740 9740 2727 9771
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EMFSpecial weather statement, Mar 16, 4:22 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Corpus Christi TX
422 AM CDT Sat Mar 16 2024
TXZ242>244-342>345-442-443-161015-
Inland Nueces TX-Inland San Patricio TX-Kleberg Islands TX-
Coastal Nueces TX-Coastal San Patricio TX-Coastal Kleberg TX-
Nueces Islands TX-Inland Kleberg TX-Aransas Islands TX-
422 AM CDT Sat Mar 16 2024
...STRONG THUNDERSTORMS WILL IMPACT NUECES...SOUTHEASTERN SAN
PATRICIO AND KLEBERG COUNTIES THROUGH 515 AM CDT...
At 421 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gregory to 9 miles southeast of Riviera
Beach. Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Corpus Christi, Portland, Robstown, Port Aransas, Driscoll, Corpus
Christi International Airport, Ingleside, Aransas Pass, Bishop, Odem,
Gregory, Ingleside On The Bay, Flour Bluff, Corpus Christi North
Beach, Kings Crossing Subdivision, Padre Balli Park, Bay Area Medical
Center, Spohn Hospital South, Riviera, and Texas A&M University
Corpus Christi.
This includes the following highways...
Interstate 37 between mile markers 1 and 22.
US Highway 181 between mile markers 636 and 648.
US Highway 77 between mile markers 650 and 688, and between mile
markers 700 and 708.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2724 9763 2728 9765 2726 9773 2728 9776
2727 9777 2728 9778 2724 9784 2724 9792
2804 9765 2785 9704 2728 9735 2727 9737
2724 9737 2724 9740 2726 9745 2725 9749
2724 9749 2724 9750 2723 9754
TIME...MOT...LOC 0921Z 264DEG 12KT 2790 9727 2723 9755
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PHSpecial weather statement, Mar 16, 6:11 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
611 AM CDT Sat Mar 16 2024
TXZ242>246-342>346-442-443-161215-
Inland Nueces TX-Inland San Patricio TX-Kleberg Islands TX-
Coastal Refugio TX-Coastal Nueces TX-Coastal San Patricio TX-
Inland Refugio TX-Coastal Kleberg TX-Nueces Islands TX-
Coastal Aransas TX-Inland Kleberg TX-Aransas Islands TX-
611 AM CDT Sat Mar 16 2024
...GUSTY SHOWERS WILL IMPACT CENTRAL ARANSAS...NUECES...SAN
PATRICIO...SOUTHWESTERN REFUGIO AND KLEBERG COUNTIES THROUGH 715 AM
CDT...
At 609 AM CDT, Doppler radar was tracking gusty showers across the
Coastal Bend, moving slowly slowly east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Corpus Christi, Kingsville, Portland, Robstown, Rockport, Sinton,
Port Aransas, Taft, Driscoll, Corpus Christi International Airport,
Lamar, Ingleside, Aransas Pass, Bishop, Odem, Gregory, St. Paul,
Ingleside On The Bay, Bayside, and Palm Harbor.
This includes the following highways...
Interstate 37 between mile markers 1 and 20.
US Highway 181 between mile markers 618 and 648.
US Highway 77 between mile markers 630 and 704.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2737 9801 2825 9748 2815 9682 2729 9738
TIME...MOT...LOC 1109Z 288DEG 12KT 2787 9738
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PHThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:09 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 51 min |
| Mar 15, 10:31 PM CDT | Special Weather Statement | CRP | La Salle, McMullen | 59 min |
| Mar 15, 10:57 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 56 min |
| Mar 16, 12:07 AM CDT | Special Weather Statement | CRP | Jim Hogg | 23 min |
| Mar 16, 1:56 AM CDT | Special Weather Statement | CRP | Calhoun | 49 min |
| Mar 16, 1:58 AM CDT | Special Weather Statement | CRP | Kleberg | 47 min |
| Mar 16, 2:39 AM CDT | Special Marine Warning | CRP | 66 min | |
| Mar 16, 2:44 AM CDT | Special Weather Statement | CRP | Kleberg | 46 min |
| Mar 16, 2:45 AM CDT | Special Marine Warning | CRP | 60 min | |
| Mar 16, 3:35 AM CDT | Special Marine Warning | CRP | 55 min | |
| Mar 16, 4:22 AM CDT | Special Weather Statement | CRP | Kleberg, Nueces | 53 min |
| Mar 16, 4:41 AM CDT | Special Marine Warning | CRP | 64 min | |
| Mar 16, 5:39 AM CDT | Special Marine Warning | CRP | 66 min | |
| Mar 16, 6:11 AM CDT | Special Weather Statement | CRP | Aransas, Kleberg, Nueces, San Patricio | 64 min |
| Mar 16, 6:27 AM CDT | Special Marine Warning | CRP | 63 min | |
| Mar 16, 6:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| Mar 16, 8:10 AM CDT | Special Marine Warning | CRP | 50 min |
Nearby
High Wind Warnings in Texas, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.